MAUDE Adverse Event Report: BIOMIMETIC THERAPEUTICS, LLC AUGMENT® INJECTABLE; FILLER, BONE VOID, CALCIUM COMPOUND

BIOMIMETIC THERAPEUTICS, LLC AUGMENT® INJECTABLE; FILLER, BONE VOID, CALCIUM COMPOUND
Model Number K30003010
Medical Device Problem Code Clumping in Device or Device Ingredient (1095)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device not available.
 
Event or Problem Description
It was reported that the surgeon asked for a 3cc kit.One was brought into the room.The premix procedure was followed.The material did not reconstitute correctly, it remained almost like a powder after the fluid was mixed.Surgeon was unable to use the graft as it would not hold in place in the joint.Another 3cc kit was not in house so two 1.5cc grafts were used and reconstituted.Both of them reconstituted just fine and were able to utilize them.The surgeon felt it was a defect in perhaps the fluid or something that caused the first failure to reconstitute and did not want the patient charged for the 3cc graft.2x 1.5cc augment injectable were used.The impact to the patient was added time under anesthesia and their expense.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Instructions require the customer to introduce the pdgf liquid into the shredded matrix solids.The material should then "sit/rest" for a specified amount of time to allow the solids to be fully wetted/hydrated before proceeding to further mixing steps.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material or manufacturing related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
AUGMENT® INJECTABLE
Common Device Name
FILLER, BONE VOID, CALCIUM COMPOUND
Manufacturer (Section D)
BIOMIMETIC THERAPEUTICS, LLC
389 nichol mill lane
franklin TN 37067
Manufacturer (Section G)
BIOMIMETIC THERAPEUTICS, LLC
389 nichol mill lane
franklin TN 37067
Manufacturer Contact
nathe hendricks
1023 cherry rd
memphis, TN 38117
9014516318
MDR Report Key12418410
Report Number3003897776-2021-00004
Device Sequence Number3476946
Product Code NOX
UDI-Device Identifier10859477002140
UDI-Public10859477002140
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberK30003010
Device Catalogue NumberK30003010
Device Lot Number1709000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown